# SDR CA020725010

- Difficulty date: July 12, 2002
- Submitted: August 7, 2002
- Operation: Air carrier
- Make and model: Cessna 180A
- Aircraft time: 5,640 hours
- Engine: Cont O470L
- Propeller: Mcauly 2A34C203
- System (JASC): 2730 · Elevator Control System
- Part: Pin
- Part number: AN16322RS
- Condition: Broken
- Location: Elevator
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT NOTICED INCREASING VAGUENESS IN ELEVATOR CONTROL AND LANDED ASAP.  UPON CLOSE EXAMINATION TURN BARREL AND PIN EYE HAD SEPARATED CAUSING VAGUENESS IN CONTROL SAFETY WIRE WAS HOLDING PARTS TOGETHER, TURN BARREL HAD FRACTURED AT BARREL END. THE ABOVE WAS MARKED BY THE SAFETY WIRE AND THE ANTI-CORROSION MATERIAL  GREASE ETC. BOTH EYES WERE CHANGED RETENSION, CABLES, RESAFETY AND GIVEN FRESH ANTI-CORROSION TREATMENT. HIGHLY RECOMMEND THAT ALL SALT WATER OPERATORS OF C180, C185 REMOVED AND INSPECT THESE COMPONENTS AS SOON AS POSSIBLE. AS SALT WATER CORROSION HAPPENS SO QUICKLY.
